Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 7, NWS San Angelo, TX

April 17, 20077 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 17, 2007, 4:35 AM CDT for 7 counties in Texas. It took effect at Apr 17, 2007, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2007, 4:35 AM CDT (09:35 UTC)
In effect from
Apr 17, 2007, 1:00 PM CDT
Expired
Apr 17, 2007, 8:00 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Crockett County, TX, Irion County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 33 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSJT 170935
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
435 AM CDT TUE APR 17 2007

...RED FLAG WARNING FOR THE CONCHO VALLEY VALLEY AND NORTHERN EDWARDS
PLATEAU THIS AFTERNOON...

.A DRY LINE...ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM... WILL
ADVANCE EAST ACROSS WEST CENTRAL TEXAS LATE MORNING AND MIDDAY HOURS
TODAY. GUSTY SOUTHWEST TO WEST WINDS BEHIND THE DRY LINE WILL
RESULT IN TWENTY FOOT WINDS OF 20 MPH WITH GUSTS UP TO 30 MPH IN THE
AFTERNOON. WITH THE DRY LINE PASSAGE...RELATIVE HUMIDITY WILL
DROP TO LESS THAN 20 PERCENT ACROSS PORTIONS OF THE CONCHO VALLEY
AND NORTHERN EDWARDS PLATEAU. A COLD FRONT WILL SHIFT WINDS TO THE
NORTHWEST IN THE EARLY EVENING.

TXZ064-071-072-076>078-171745-
/O.UPG.KSJT.FW.A.0003.070417T1800Z-070418T0100Z/
/O.NEW.KSJT.FW.W.0007.070417T1800Z-070418T0100Z/
STERLING-IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON-
435 AM CDT TUE APR 17 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXPECT GUSTY WEST WINDS BEHIND A DRY LINE THAT WILL RESULT IN 20
FOOT WINDS OF 20 MPH WITH GUSTS UP TO 30 MPH. ALSO WITH THE DRY
LINE PASSAGE...RELATIVE HUMIDITY VALUES WILL DROP TO LESS THAN 20
PERCENT. A COLD FRONT WILL SHIFT WINDS TO THE NORTHWEST IN THE
EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ065-171745-
/O.NEW.KSJT.FW.W.0007.070417T1800Z-070418T0100Z/
COKE-
435 AM CDT TUE APR 17 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. 

EXPECT GUSTY WEST WINDS BEHIND A DRY LINE THAT WILL RESULT IN 20
FOOT WINDS OF 20 MPH WITH GUSTS UP TO 30 MPH. ALSO WITH THE DRY
LINE PASSAGE...RELATIVE HUMIDITY VALUES WILL DROP TO LESS THAN 20
PERCENT. A COLD FRONT WILL SHIFT WINDS TO THE NORTHWEST IN THE
EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KSJT 171752
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1252 PM CDT TUE APR 17 2007

...RED FLAG WARNING FOR THE CONCHO VALLEY VALLEY AND NORTHERN
EDWARDS PLATEAU THIS AFTERNOON...

.A DRY LINE...ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM... WILL
ADVANCE EAST ACROSS WEST CENTRAL TEXAS LATE MORNING AND MIDDAY
HOURS TODAY. GUSTY SOUTHWEST TO WEST WINDS BEHIND THE DRY LINE
WILL RESULT IN TWENTY FOOT WINDS OF 20 MPH WITH GUSTS UP TO
30 MPH IN THE AFTERNOON. WITH THE DRY LINE PASSAGE...RELATIVE
HUMIDITY WILL DROP TO LESS THAN 20 PERCENT ACROSS PORTIONS OF THE
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU. A COLD FRONT WILL
SHIFT WINDS TO THE NORTHWEST IN THE EARLY EVENING.

TXZ064-065-071-072-076>078-180100-
/O.CON.KSJT.FW.W.0007.070417T1800Z-070418T0100Z/
STERLING-COKE-IRION-TOM GREEN-CROCKETT-SCHLEICHER-SUTTON-
1252 PM CDT TUE APR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

EXPECT GUSTY WEST WINDS BEHIND A DRY LINE THAT WILL RESULT IN
20 FOOT WINDS OF 20 MPH WITH GUSTS UP TO 30 MPH. ALSO WITH THE
DRY LINE PASSAGE...RELATIVE HUMIDITY VALUES WILL DROP TO LESS
THAN 20 PERCENT. A COLD FRONT WILL SHIFT WINDS TO THE NORTHWEST
IN THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

$$
000 
WWUS84 KSJT 172358
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT TUE APR 17 2007

...RED FLAG WARNING FOR CROCKETT COUNTY THIS EVENING...

.A DRY LINE...ASSOCIATED WITH AN UPPER LEVEL STORM SYSTEM... WILL
ADVANCE EAST ACROSS WEST CENTRAL TEXAS LATE MORNING AND MIDDAY
HOURS TODAY. GUSTY SOUTHWEST TO WEST WINDS BEHIND THE DRY LINE
WILL RESULT IN TWENTY FOOT WINDS OF 20 MPH WITH GUSTS UP TO
30 MPH IN THE AFTERNOON. WITH THE DRY LINE PASSAGE...RELATIVE
HUMIDITY WILL DROP TO LESS THAN 20 PERCENT ACROSS PORTIONS OF THE
NORTHERN EDWARDS PLATEAU. A COLD FRONT WILL SHIFT WINDS TO THE
NORTHWEST IN THE EARLY EVENING.

TXZ064-065-071-072-077-078-180100-
/O.CAN.KSJT.FW.W.0007.000000T0000Z-070418T0100Z/
STERLING-COKE-IRION-TOM GREEN-SCHLEICHER-SUTTON-
658 PM CDT TUE APR 17 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING. 



$$

TXZ076-180100-
/O.CON.KSJT.FW.W.0007.000000T0000Z-070418T0100Z/
CROCKETT-
658 PM CDT TUE APR 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

EXPECT GUSTY WEST WINDS BEHIND A DRY LINE THAT WILL RESULT IN
20 FOOT WINDS OF 20 MPH WITH GUSTS UP TO 30 MPH. ALSO WITH THE
DRY LINE PASSAGE...RELATIVE HUMIDITY VALUES WILL DROP TO LESS
THAN 20 PERCENT. A COLD FRONT WILL SHIFT WINDS TO THE NORTHWEST
IN THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 4:24 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 17, 4:24 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 AM CDT TUE APR 17 2007

.SHORT TERM...
CURRENT WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW TO OUR WEST
CENTERED GENERALLY NEAR THE SOUTHERN BORDER BETWEEN AZ AND NM.
UPPER LEVEL LOW IS MAKING GOOD PROGRESS TO THE EAST THIS MORNING.
GFS AND NAM ARE VERY CONSISTENT IN TIMING AND PLACEMENT OF UPPER
LEVEL LOW BY THIS AFTERNOON OVER THE BIG COUNTRY AND NORTHWEST TX.
THIS WILL INCREASE INSTABILITY OVER OUR BIG COUNTRY AREA AS MID
LEVEL LAPSE RATES OF GREATER THAN 8 DEGREES CELSIUS/KM ALONG WITH
CAPE VALUES OF GREATER THAN 1000 J/KG POSSIBLE...ESPECIALLY IF THE
SUN CAN BREAK OUT DURING THE AFTERNOON. HAVE KEPT THE POPS
BASICALLY THE WAY THEY WERE WITH SLIGHT CHANGES HERE AN THERE
INCLUDING RAISING THE NORTHERN HASKELL AND THROCKMORTON AREAS.
STILL FEEL LIKE THE BEST CHANCE FOR PRECIP IS NORTH OF THESE
COUNTIES...BUT WITH THE EXPECTED INSTABILITY...FELT THAT RAISING
POPS INTO LIKELY WAS WARRANTED. WITH THE LOW MOVING DIRECTLY OVER
THE AREA...AND THE INCREASE IN STABILITY...WILL HAVE THE POTENTIAL
FOR SEVERE STORMS...WITH LARGE HAIL BEING THE MAIN HAZARD DUE TO
THE COLD TEMPERATURES AND UNSTABLE AIR ALOFT. BUT WE COULD ALSO
SEE SOME ISOLATED WIND GUSTS TO 60 MPH OR GREATER. GENERALLY SOUTH
OF THE INTERSTATE 20 CORRIDOR...CHANCES FOR RAIN DECREASE
SIGNIFICANTLY TODAY WITH THE EXCEPTION OF THE FAR EASTERN AND
SOUTHEASTERN COUNTIES. WILL CARRY AN ISOLATED CHANCE FOR SHOWERS
AND THUNDERSTORMS THIS MORNING AS THE SUBTROPICAL JET STREAM IS
BRINGING MOISTURE IN ALOFT OVER OUR SOUTHWESTERN COUNTIES...AND A
STRAY TSRA CANNOT BE RULED OUT AS THE UPPER LEVEL LOW ADVANCES
TOWARD THE AREA.

DRIER AIR AT THE SURFACE AND ALOFT FOR SOUTHWESTERN COUNTIES
SHOULD ALLOW TEMPERATURES TO WARM INTO THE UPPER 70S TO NEAR 80 AS
OPPOSED TO THE LOWER TO MIDDLE 70S FOR NORTHERN AREAS WHERE
CLOUDCOVER AND POSSIBLE PRECIPITATION SHOULD KEEP TEMPERATURES
FROM RISING TO QUICKLY.

PRECIPITATION SHOULD MOVE OUT OF THE AREA QUICKLY TONIGHT...
ALTHOUGH THERE MAY BE A FEW LINGERING SHRA/TSRA OVER EASTERN
COUNTIES...AND WILL HOLD ON TO ISOLATED POPS HERE THROUGH 06Z.
LOWS SHOULD COOL INTO THE UPPER 40S TO NEAR 50 FOR THE MOST PART
WITH COOLER TEMPERATURES POSSIBLE IN VALLEYS WHERE DRAINAGE CAN
OCCUR UNDER CLEAR SKIES.

.LONG TERM...
DRY NORTHWEST FLOW WILL TRANSITION INTO WEAK RIDGING ON WEDNESDAY
BRINGING DRY WEATHER AND WARMING TEMPERATURES. FLOW WILL SLOWLY
BECOME SOUTHWEST FOR THURSDAY INTO THE WEEKEND. TEMPERATURES WILL
REMAIN WARM...AND POSSIBLY INCREASE TO NEAR 90 FOR SOME AREAS AS
LOW LEVEL THERMAL RIDGING BECOMES ESTABLISHED OVER MUCH OF WEST
AND WEST CENTRAL TEXAS. RECORDS WILL BE SAFE AS THEY ARE NEAR 100
FOR THIS TIME OF THE YEAR. SOUTHWEST FLOW ALOFT WILL INCREASE
SATURDAY AS ANOTHER UPPER LEVEL TROUGH MOVES TOWARD THE REGION...
LIKELY AFFECTING OUR WEATHER SATURDAY AFTERNOON INTO SUNDAY
MORNING. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS AS THE TROUGH MOVES ACROSS...MAINLY FOR AREAS NORTH
OF A LINE FROM STERLING CITY TO BROWNWOOD AS THIS LOW/S ENERGY
WILL BE FARTHER NORTH THAN THE ONE MOVING ACROSS TOMORROW. TIMING
OF THE PRECIP IS ALSO PROBLEMATIC AT THIS TIME...SO HAVE A SLIGHT
CHANCE ONLY FOR THE SATURDAY NIGHT PERIOD AT THIS TIME. GFS SHOWS
ANOTHER LOW APPROACHING THE AREA BY MONDAY EVENING...BUT WILL HOLD
OFF ON INTRODUCING ANY POPS FOR DAY 7 AT THIS TIME. TEMPERATURES
WILL GENERALLY REMAIN NEAR OR ABOVE CLIMATE NORMALS FOR THIS TIME
OF THE YEAR THROUGH THE EXTENDED FORECAST.

&&

.FIRE WEATHER...
THE MAIN CONCERN FOR FIRE WEATHER TODAY WILL BE THE SOUTHWESTERN
COUNTIES WITH THE POSSIBILITY OF RED FLAG CONDITIONS. HAVE
UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
CROCKETT...SCHLEICHER...SUTTON...TOM GREEN...IRION AND STERLING
COUNTIES...AND HAVE ALSO INCLUDED COKE COUNTY. DRY AIR WILL MOVE
IN THIS AFTERNOON AHEAD OF THE COLD FRONT AND BEHIND THE DRYLINE
FOR AREAS GENERALLY WEST OF A LINE FROM JUNCTION TO ROBERT LEE. IN
ADDITION...WINDS WILL INCREASE WITH THE DRY AIR AS 850MB WINDS OF
25 TO 30 KNOTS MIX DOWN TO THE SURFACE AND THE PRESSURE GRADIENT
INCREASES AS THE SURFACE LOW INTENSIFIES AND MOVES ACROSS THE CWA.
IF THE SURFACE LOW IS TOO FAR SOUTH...WINDS MAY BE LIMITED ENOUGH
TO PRECLUDE THE RED FLAG WARNING CONDITIONS...BUT CONSIDERING THE
WINDS AT 850MB AND THE VERY DRY AIR TO THE WEST WITH DEWPOINTS IN
THE SINGLE DIGITS AT KGDP AND IN THE 20S AT KMRF...FEEL THAT THE
RED FLAG WARNING IS WARRANTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  74  47  78  55 /  40  10  10  10
SAN ANGELO  80  49  81  58 /  10  10  10  10
JUNCTION  75  44  81  53 /  20  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR COKE-CROCKETT-IRION-SCHLEICHER-STERLING-SUTTON-TOM
GREEN.

&&

20
Hazardous weather outlook, Apr 16, 4:00 PM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
400 PM CDT MON APR 16 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-171115-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
400 PM CDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL
STORM SYSTEM WILL APPROACH WEST CENTRAL TEXAS TONIGHT. A FEW
THUNDERSTORMS MAY DEVELOP LATE TONIGHT AS THIS SYSTEM APPROACHES
FROM WEST TEXAS AND MOVE EASTWARD MAINLY AFTER MIDNIGHT. ALTHOUGH
SEVERE WEATHER IS NOT EXPECTED...THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF WEST CENTRAL
TEXAS ON TUESDAY AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND DRY LINE
MOVE ACROSS WEST TEXAS. A FEW STORMS COULD APPROACH SEVERE LEVELS
WITH SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL. BEHIND THE DRY
LINE...AN ELEVATED FIRE DANGER WILL BE POSSIBLE TUESDAY AFTERNOON
WITH GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. HOWEVER...
SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY.

11

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:25 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan50 min
Apr 17, 3:04 PM CDTSevere Thunderstorm WarningSJTJones, Taylor56 min
Apr 17, 3:33 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels42 min
Apr 17, 3:44 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford46 min
Apr 17, 3:52 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton23 min
Apr 17, 4:12 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman48 min
Apr 17, 4:21 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman24 min
Apr 17, 4:27 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford21 min
Apr 17, 4:43 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan32 min
Apr 17, 4:51 PM CDTSevere Thunderstorm WarningSJTBrown29 min
Apr 17, 4:58 PM CDTSevere Thunderstorm WarningSJTBrown21 min

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.